Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 155, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 6, 2024, 1:38 PM EST for Newton County, Rockdale County, Georgia. It was in force for 53 min.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2024, 1:38 PM EST (18:38 UTC)
- Expired
- Mar 6, 2024, 2:31 PM EST
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Haynes Creek at Dial Mill Road near Milstead (MLHG1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207435, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
199
WGUS42 KFFC 061838
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
138 PM EST Wed Mar 6 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Little Haynes Creek at Dial Mill Rd near Milstead affecting
Newton and Rockdale Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 145 AM EST.
&&
GAC217-247-070645-
/O.NEW.KFFC.FL.W.0155.240306T1838Z-000000T0000Z/
/MLHG1.1.ER.240306T1712Z.240306T1745Z.000000T0000Z.UU/
138 PM EST Wed Mar 6 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring and is forecast
* WHERE...Little Haynes Creek at Dial Mill Rd near Milstead.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 10.0 feet, Flood stage is reached. Minor flooding
begins in the woodlands and fields along the creek upstream and
downstream from the gage on Dial Mill Road. Some low lying
portions of residential backyards on River Ridge Trail will begin
to flood.
* ADDITIONAL DETAILS...
- At 12:45 PM EST Wednesday the stage was 10.0 feet and nearly
steady
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:45 PM EST Wednesday was 10.0 feet.
- Forecast...The creek will remain near or just above flood
stage through mid afternoon then fall below flood stage late
this afternoon.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8395 3379 8387 3368 8390 3372 8393
$$1 follow-up statement
106 WGUS82 KFFC 061931 FLSFFC Flood Statement National Weather Service Peachtree City GA 231 PM EST Wed Mar 6 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Little Haynes Creek at Dial Mill Rd near Milstead affecting Newton and Rockdale Counties. GAC217-247-062045- /O.CAN.KFFC.FL.W.0155.000000T0000Z-000000T0000Z/ /MLHG1.1.ER.240306T1712Z.240306T1745Z.240306T1750Z.UU/ 231 PM EST Wed Mar 6 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Little Haynes Creek at Dial Mill Rd near Milstead. * ADDITIONAL DETAILS... - At 1:45 PM EST Wednesday the stage was 9.9 feet and falling. - Forecast...The creek will continue to fall. - http://www.weather.gov/safety/flood && LAT...LON 3379 8395 3379 8387 3368 8390 3372 8393 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 12:36 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 6, 12:36 PM EST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1236 PM EST Wed Mar 6 2024 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 314 AM EST Wed Mar 6 2024 Key Messages: - Rainfall should end in Georgia this evening, with storm total rainfall amounts in the 0.5 to 2.5 inch range. - Isolated to scattered thunderstorms may occur in central Georgia between noon and 8 PM today. Through this Evening: A shortwave trough and associated surface low will continue to pull through Georgia today. The core area of isentropic lift and deepest moisture just ahead of the trough should push from Georgia into South Carolina this morning. This zone was evident in the large cohesive precipitation shield on radar this morning. After this feature exits the state any precipitation should become more showery in nature. The core of the shortwave trough should help generate precipitation over northern Georgia as it move through during the late morning and early afternoon. Further south in central Georgia some of the showery precipitation could turn into thunderstorms. Over the last 24 hours we've seen a slight slowing of the shortwave trough and a shift towards better instability in the CAM guidance (00Z HREF MUCAPE values between 500 & 1250 J/kg). These trends combined with the potential for partial clearing have increased our confidence in the potential for thunderstorms between noon and 8 PM today. A couple of stronger storms can't be ruled out, but in general shear profiles aren't overly supportive of severe convection. Locations from Macon eastward have the best shot at a thunderstorm this afternoon. Tonight & Thursday: Weak upper level ridging should develop during this period, ahead of the next significant upper level trough that has penciled itself in for a weekend visit to Georgia. With upper level ridging in place we can expect a return to dry weather tonight and Thursday. Lighter winds tonight may combine with moisture from recent rainfall to produce patchy fog Thursday morning. Any clearing in the cloud cover tonight may amplify the fog potential. Fair skies on Thursday and a lack of a significant push of cooler air behind today's shortwave trough should allow high temperatures to climb into the low to mid 70s on Thursday. This would be 6 to 12 degrees above seasonal averages. Albright && .LONG TERM... (Thursday night through Tuesday) Issued at 314 AM EST Wed Mar 6 2024 Key Messages: - Heavy rainfall and flooding potential will increase Friday, particularly Friday night into Saturday. - Cooler and drier weather will return by Sunday into early next week. Wet weather will make a quick return to start the long term forecast period. A southern stream shortwave will be lifting from the Southern Plains into the Mid-Mississippi Valley on Friday while at the surface a low pressure system will lift northeastward from the Arklatex region. A slug of deep moisture will surge northward in advance of this system with PWATs increasing to 1.5 to 1.75" by Friday evening into Friday night. This will be the time of most concern for heavy rainfall that will lead to flooding concerns, particularly where an axis of enhanced rainfall amounts occurs along and north of where the warm frontal boundary becomes stationary. While the exact area of this heaviest rainfall remains in flux, expect flooding potential to be maximized within this band. A Slight Risk for enhanced rainfall has been maintained for Day 3 from WPC, though some potential for an upgrade exists as this event gets closer over the next couple of days as confidence increases. Aside from the primary heavy rainfall concern, the severe thunderstorm potential setup remains muddled at this point. However, some window for a severe threat could manifest on Saturday ahead of the surface cold front if sufficient SBCAPE can lift northward into portions of the area. The most likely area for this potential remains in southern portions of the CWA. Dry and much quieter conditions then build in by Sunday and look to last at least for a few days. Northwest flow aloft and high pressure at the surface will characterize the early week period. Chillier temperatures can be expected from Sunday into Monday with temperatures beginning a warming trend by Tuesday. RW && .AVIATION... (18Z TAFS) Issued at 1228 PM EST Wed Mar 6 2024 There are some disagreements within the models about how much cloud cover there will be this evening and into the overnight hours. If cloud cover ends up being less than what is in the TAF, then VSBYS and CIGS could end up lower than currently forecast. Winds may try and go light E tomorrow morning and close to VRB tomorrow afternoon. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 48 73 51 68 / 20 0 10 20 Atlanta 51 72 54 69 / 10 0 0 20 Blairsville 46 69 50 61 / 20 0 10 30 Cartersville 48 72 52 70 / 10 0 0 30 Columbus 52 77 55 77 / 10 0 0 30 Gainesville 49 72 52 66 / 20 0 10 20 Macon 51 74 54 74 / 20 0 0 10 Rome 48 74 51 71 / 10 0 0 40 Peachtree City 50 74 53 71 / 10 0 0 20 Vidalia 53 75 55 76 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....RW AVIATION...NListemaa
Hazardous weather outlook, Mar 6, 9:45 AM EST, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 945 AM EST Wed Mar 6 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 945 AM EST Wed Mar 6 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Minor river and creek flooding will continue through the day as water levels recede from the overnight heavier rainfall. Isolated to scattered thunderstorms are expected in central Georgia this afternoon. While severe weather is not anticipated at this time, a couple of stronger storms can't be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Another storm system will bring widespread rainfall to the region between Friday afternoon and Sunday morning. Additional rainfall amount between 1 and 4 inches are expected. Given the current saturation of our local soils, this rainfall may lead to additional flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 6, 9:10 AM EST, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
910 AM EST Wed Mar 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM Flash Flood 1 S Roswell 34.00N 84.37W
03/06/2024 Fulton GA Emergency Mngr
Azalea Dr closed between Atlanta Rd/SR-9 and
Willeo Rd due to flooding.
&&
LNMLocal storm report, Mar 6, 9:17 AM EST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
917 AM EST Wed Mar 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM Flash Flood 2 S Cascade Heights 33.70N 84.47W
03/06/2024 Fulton GA Emergency Mngr
Water rescue performed along Arthur Langford
Pkwy near the I-75/I-85 interchange.
&&
LNMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:33 AM EST | Flash Flood Warning | FFC | Clayton, DeKalb, Fayette, Fulton, Gwinnett, Henry and 1 more | 6 hr |
| Mar 6, 4:12 AM EST | River Flood Warning | FFC | Forsyth | 15 hr |
| Mar 6, 4:13 AM EST | River Flood Warning | FFC | DeKalb | 6 hr |
| Mar 6, 4:28 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| Mar 6, 4:56 AM EST | River Flood Warning | FFC | DeKalb | 5 hr |
| Mar 6, 4:56 AM EST | River Flood Warning | FFC | DeKalb | 5 hr |
| Mar 6, 5:18 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Mar 6, 5:25 AM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Mar 6, 5:28 AM EST | River Flood Warning | FFC | Cobb, Fulton | 7 hr |
| Mar 6, 5:31 AM EST | River Flood Warning | FFC | Gwinnett | 8 hr |
| Mar 6, 5:41 AM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Mar 6, 5:43 AM EST | River Flood Warning | FFC | DeKalb | 5 hr |
| Mar 6, 6:18 AM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Mar 6, 6:22 AM EST | River Flood Warning | FFC | Fulton | 6 hr |
| Mar 6, 6:41 AM EST | River Flood Warning | FFC | Gwinnett | 20 hr |
| Mar 6, 9:54 AM EST | River Flood Warning | FFC | Cobb, Fulton | 10 hr |
| Mar 6, 9:59 AM EST | River Flood Warning | FFC | Fulton | 4 hr |
| Mar 6, 10:02 AM EST | River Flood Warning | FFC | Cobb, Fulton | 11 hr |
| Mar 6, 11:17 AM EST | River Flood Warning | FFC | DeKalb | 10 hr |
| Mar 6, 11:21 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| Mar 6, 12:17 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 61 min |
| Mar 6, 2:25 PM EST | River Flood Warning | FFC | Barrow, Jackson | 3 days |
| Mar 6, 2:32 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 8 hr |
| Mar 6, 3:20 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 55 hr |
| Mar 6, 3:20 PM EST | River Flood Warning | FFC | Fayette, Spalding | 5 days |
| Mar 6, 4:21 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 54 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.